Non-simple purely infinite rings

G. Aranda Pino, K. R. Goodearl, F. Perera

Research output: Contribution to journalArticleResearchpeer-review

22 Citations (Scopus)


In this paper we introduce the concept of purely infinite rings, which in the simple case agrees with the already existing notion of pure infiniteness. We establish various permanence properties of this notion, with respect to passage to matrix rings, corners, and behaviour under extensions, so being purely infinite is preserved under Morita equivalence. We show that a wealth of examples falls into this class, including important analogues of constructions commonly found in operator algebras. In particular, for any (s-) unital K-algebra having enough nonzero idempotents (for example, for a von Neumann regular algebra) its tensor product over K with many non-simple Leavitt path algebras is purely infinite. © 2010 by The Johns Hopkins University Press.
Original languageEnglish
Pages (from-to)563-610
JournalAmerican Journal of Mathematics
Publication statusPublished - 1 Jun 2010


Dive into the research topics of 'Non-simple purely infinite rings'. Together they form a unique fingerprint.

Cite this